question-icon

What are the side effects of Rifampin?

default
Posted on Wed, 12 Apr 2017
Question: I'm taking rifampin plus two other antibiotics for nontuberculin mycobacteria. I took these drugs for 6 months last year and my doctor stopped treatment because I seemed to be well. I became ill again last fall and in February was started on the regimen again. I had no side effects the first cycle, this time I've noticed that about six hours after I take my antibiotics I feel chilled and run a fever of 99.3 - 99.8. I take a fever reducer and within an hour or two those symptoms go away. Do I need to discuss this with my doctor? I'm afraid she'll have me discontinue treatment and I'm feeling better.
doctor
Answered by Dr. Kaushal Bhavsar (42 minutes later)
Brief Answer:
No need to worry regarding this temperature.

Detailed Answer:
Thanks for your question on HealthcareMagic.
I can understand your concern.

Rifampicin can cause slightly raised temperature.
Actually, fever is considered only when body temperature goes above 100-degree Fahrenheit.
So you are not having fever. So no need to worry for this temperature.
You can wait for 1-2 weeks more.
If temperature goes above 100 then discuss this with your doctor otherwise no need to worry for this.

Hope I have solved your query. I will be happy to help you further.

Wish you good health.
Thanks.

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Kaushal Bhavsar (10 hours later)
When you say "you can wait for 1-2 weeks more," are you suggesting that these side effects usually go away in a few weeks?
doctor
Answered by Dr. Kaushal Bhavsar (8 minutes later)
Brief Answer:
Yes, this side effects usually go by its own.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
Yes, you are right. These side effects can go away by its own. So wait for 1-2 weeks more.
If in between temperature goes above 100 then consult your doctor. For temperature below 100, no need to worry much.
Hope I have solved your query.
If you are not having further queries, then please close the conversation and rate my answer.
You can ask me directly on bit.ly/askdrkaushalbhavsar. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14643 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Rifampin?

Brief Answer: No need to worry regarding this temperature. Detailed Answer: Thanks for your question on HealthcareMagic. I can understand your concern. Rifampicin can cause slightly raised temperature. Actually, fever is considered only when body temperature goes above 100-degree Fahrenheit. So you are not having fever. So no need to worry for this temperature. You can wait for 1-2 weeks more. If temperature goes above 100 then discuss this with your doctor otherwise no need to worry for this. Hope I have solved your query. I will be happy to help you further. Wish you good health. Thanks.